Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 147, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2014, 7:06 PM CDT for Sebastian County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 7:06 PM CDT (00:06 UTC)
- Expired
- Jul 14, 2014, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 24 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345
WUUS54 KTSA 150006
SVRTSA
ARC131-150045-
/O.NEW.KTSA.SV.W.0147.140715T0006Z-140715T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 745 PM CDT
* AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENWOOD...
AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...BURNVILLE...WITCHERVILLE...
MILLTOWN...WASHBURN...DAYTON...MANSFIELD...HUNTINGTON AND
CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3514 9413 3510 9413 3510 9414 3507 9420
3507 9422 3505 9423 3504 9426 3523 9435
3529 9420 3514 9405
TIME...MOT...LOC 0006Z 335DEG 7KT 3520 9423
HAIL...1.00IN
WIND...60MPH
$$
LACY2 follow-up statements
967
WWUS54 KTSA 150020
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT MON JUL 14 2014
ARC131-150045-
/O.CON.KTSA.SV.W.0147.000000T0000Z-140715T0045Z/
SEBASTIAN AR-
720 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SEBASTIAN COUNTY UNTIL 745 PM CDT...
AT 718 PM CDT...A SEVERE THUNDERSTORM WAS CENTERED NEAR BURNVILLE...
AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...WITCHERVILLE...MILLTOWN...
WASHBURN...DAYTON...MANSFIELD...HUNTINGTON AND CROSSROADS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3521 9431 3526 9420 3514 9405 3514 9413
3510 9413 3510 9414 3507 9420 3507 9422
3505 9423 3504 9426
TIME...MOT...LOC 0020Z 335DEG 7KT 3517 9421
HAIL...1.00IN
WIND...60MPH
$$
LACY092
WWUS54 KTSA 150041
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT MON JUL 14 2014
ARC131-150051-
/O.EXP.KTSA.SV.W.0147.000000T0000Z-140715T0045Z/
SEBASTIAN AR-
741 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEBASTIAN COUNTY WILL
EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3521 9431 3526 9420 3514 9405 3514 9413
3510 9413 3510 9414 3507 9420 3507 9422
3505 9423 3504 9426
TIME...MOT...LOC 0041Z 335DEG 7KT 3513 9419
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:32 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 14, 6:32 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 632 PM CDT MON JUL 14 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MAIN COLD FRONT HAS MADE IT TO ABOUT THE 412 CORRIDOR...AND WILL CONTINUE TO PUSH SOUTHWARD OVERNIGHT. TSRA HAS LARGELY FIZZLED ALONG THE FRONT...BUT REMAINS ALONG THE RESIDUAL BOUNDARY THAT PASSED THROUGH THE AREA YESTERDAY. WILL CARRY A VCTS AT MLC/FSM FOR AN HOUR OR TWO...WITH STORMS MAKING A DECENT SOUTHERLY PUSH THIS EVENING. VFR CONDITIONS AND NORTHERLY WINDS WILL PREVAIL THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 256 PM CDT MON JUL 14 2014/ DISCUSSION... A COLD FRONT IS CURRENTLY SLIPPING SLOWLY SOUTHWARD THROUGH SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SCATTERED STRONG THUNDERSTORMS DEVELOPED IN THE VICINITY OF THIS BOUNDARY ACROSS NORTHWEST ARKANSAS EARLY THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS LIKELY TO CONTINUE INTO THIS EVENING ALONG THE FRONT AS IT CONTINUES SOUTHWARD. BY THE BEGINNING OF THE FIRST PERIOD OF THE FORECAST... ALL CONVECTIVE ACTIVITY IS EXPECTED TO BE CONTAINED ALONG AND SOUTH OF INTERSTATE 40. PRECIPITATION CHANCES WILL END EARLY TUESDAY AS UNSEASONABLY COOL AND DRY AIR FILTERS IN FROM THE NORTH. AS HAS BEEN ADVERTISED IN RECENT FORECASTS... UNSEASONABLY COOL AIR WILL CONTINUE TO INHABIT MUCH OF THE REGION FOR THE REMAINDER OF THE WEEK... KEEPING BOTH MINIMUM AND MAXIMUM TEMPERATURES A GOOD 10 TO 15 DEGREES BELOW SEASONAL AVERAGES. LATER IN THE WEEK... A SURFACE LOW WILL DEVELOP IN THE VICINITY OF EASTERN NEW MEXICO AND NORTHWEST TEXAS BY LATE WEDNESDAY IN RESPONSE TO A PASSING SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT. THIS WILL QUICKLY PULL DEEP MOISTURE NORTHWARD INTO SOUTHERN OKLAHOMA AND WEST CENTRAL ARKANSAS. PRECIPITATION CHANCES WILL DRAMATICALLY INCREASE THURSDAY ACROSS THIS AREA AS THE SURFACE LOW MIGRATES EASTWARD ALONG A SURFACE FRONT... GENERALLY ALONG THE RED RIVER. MODELS CONTINUE TO SHOW A VERY MOIST... TROPICAL-LIKE ATMOSPHERE... WITH PRECIPITABLE WATER VALUES OVER 2 INCHES AS THE SURFACE LOW PASSES. THE CURRENT FORECAST CALLS FOR HEAVY RAINFALL ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS LASTING MOST OF THURSDAY. RAINFALL AMOUNTS ARE CURRENTLY FORECAST TO BE A WIDESPREAD 2 TO 4 INCHES IN AREAS ALONG AND SOUTH OF INTERSTATE 40. THURSDAY IS EXPECTED TO BE THE COOLEST DAY OF THE WEEK... WITH PERHAPS RECORD LOW MAXES AND MINS IN SOME LOCALES. A SLOW WARM-UP WILL BEGIN FRIDAY... WITH TEMPERATURES RESUMING NORMAL JULY LEVELS BY NEXT MONDAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...22
Hazardous weather outlook, Jul 14, 4:41 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 441 PM CDT MON JUL 14 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 441 PM CDT MON JUL 14 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING THROUGH EARLY EVENING. DISCUSSION... THUNDERSTORMS ARE ONGOING LATE THIS AFTERNOON NEAR THE KANSAS BORDER ALONG AN APPROACHING COLD FRONT...AND ALSO IN WESTERN ARKANSAS ALONG A RESIDUAL FRONTAL BOUNDARY. THESE STORMS SHOULD CONTINUE THROUGH THE AFTERNOON AND PERHAPS INTO EARLY EVENING...WITH THE THUNDERSTORM THREAT GRADUALLY SHIFTING SOUTHEASTWARD DURING THE OVERNIGHT HOURS AS THE COLD FRONT PUSHES THROUGH THE REGION. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT A LIMITED THREAT OF DAMAGING WINDS AND HAIL NEAR QUARTER SIZE WILL EXIST THROUGH THE REST OF THE AFTERNOON. LOCALLY HEAVY RAIN WILL ALSO REMAIN POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY THROUGH THURSDAY... AND AN AXIS OF HEAVY RAIN CONTINUES TO APPEAR LIKELY DURING THIS TIME FRAME. CURRENTLY THE HEAVIEST RAINS LOOK TO OCCUR ACROSS SOUTHEAST OKLAHOMA...WHERE WIDESPREAD 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE FORECAST. THIS AMOUNT OF RAINFALL WILL INCREASE THE POTENTIAL FOR BOTH FLASH FLOODING AND MAINSTEM RIVER FLOODING. THUNDERSTORM CHANCES WILL CONTINUE FOR LATE WEEK INTO THE WEEKEND... AS A WARM FRONT RETURNS NORTHWARD THROUGH THE REGION. TEMPERATURES WILL REMAIN WELL BELOW NORMAL FOR MUCH OF THE UPCOMING WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 14, 6:07 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST ADAIR 36.44N 95.27W
07/14/2014 E60.00 MPH MAYES OK PUBLIC
0602 PM TSTM WND DMG ADAIR 36.44N 95.27W
07/14/2014 MAYES OK EMERGENCY MNGR
SHINGLES BLOWN OFF ROOF. PRIVACY FENCES DOWNED. METAL
ROOF BLOWN OFF BUILDING.
0602 PM HAIL ADAIR 36.44N 95.27W
07/14/2014 E1.00 INCH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Jul 14, 6:09 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
609 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 3 SW BIG CABIN 36.51N 95.26W
07/14/2014 E60 MPH MAYES OK TRAINED SPOTTER
&&
JDSSpecial weather statement, Jul 14, 6:13 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT MON JUL 14 2014
OKZ074>076-142345-
HASKELL OK-LATIMER OK-LE FLORE OK-
613 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...WESTERN LE FLORE AND NORTHEASTERN LATIMER
AT 613 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
LEQUIRE...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEQUIRE...RED OAK AND FANSHAWE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3490 9488 3488 9515 3512 9512 3513 9494
TIME...MOT...LOC 2313Z 357DEG 9KT 3508 9502
LACYLocal storm report, Jul 14, 6:17 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 5 S ADAIR 36.36N 95.27W
07/14/2014 M58 MPH MAYES OK MESONET
&&
JDSSpecial weather statement, Jul 14, 6:24 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT MON JUL 14 2014
ARZ020-029-150000-
FRANKLIN AR-SEBASTIAN AR-
624 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND EASTERN SEBASTIAN
AT 623 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
URSULA...MOVING SOUTHEAST AT 10 MPH. ANOTHER STRONG STORM WAS
DEVELOPING JUST TO ITS WEST NEAR BLOOMER. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM
INCLUDE...LIBERTY...CROSSROADS...MILLTOWN...CHARLESTON...BRANCH...URS
ULA...PETER
PENDER...VESTA...MEG...GREENWOOD...LAVACA...DAYTON...WASHBURN...BURNV
ILLE...FORT CHAFFEE...BLOOMER...CENTRAL CITY AND ETNA.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3532 9390 3523 9392 3523 9402 3514 9403
3514 9413 3510 9414 3507 9423 3502 9422
3501 9423 3533 9429 3546 9388 3539 9380
3532 9381
TIME...MOT...LOC 2323Z 324DEG 10KT 3531 9405
LACYSpecial weather statement, Jul 14, 6:56 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT MON JUL 14 2014
ARZ020-029-150045-
FRANKLIN AR-SEBASTIAN AR-
656 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND CENTRAL SEBASTIAN
AT 656 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREENWOOD TO 3 MILES WEST OF FORT CHAFFEE TO 3 MILES
EAST OF FORT CHAFFEE TO 9 MILES SOUTHEAST OF CHARLESTON...MOVING
SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LIBERTY...CROSSROADS...MILLTOWN...CHARLESTON...GREENWOOD...
ARKOLA...HUNTINGTON...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...
EXCELSIOR...MANSFIELD...FORT CHAFFEE...JENNY LIND AND BLOOMER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND
POSSIBLY SOME PEA TO DIME SIZE HAIL IN THE STRONGER CORES.
LAT...LON 3523 9392 3523 9402 3514 9403 3513 9404
3514 9413 3510 9414 3507 9423 3501 9423
3504 9435 3528 9432 3531 9408 3531 9391
TIME...MOT...LOC 2356Z 015DEG 9KT 3521 9425 3522 9411
3521 9401 3523 9390
LACYNearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.